MDJunction - People Helping People
 
Ask a Question
05/04/2009 07:45 PM

Cytoxan Treatment II

ladythorn001
ladythorn001  
Posts: 141
Member

Going for my 2nd infusion on Wednesday, nervous. My first one was okay, its just that all the fluid they pumped into me left me so swollen that my belly was huge and I could barely walk. I wasn't on lasix at the time so hopefully this time the lasix I am on will get rid of the fluid. Just wanted to vent a little, thanks for listening.Unsure
Reply

05/05/2009 12:41 AM
fibroforever
fibroforever  
Posts: 4130
VIP Member

Your vent was fine. I hope the 2nd infusion goes better. Keep us informed. We'll be thinking about ya.

~gentle hugs~


05/05/2009 06:01 AM
PrincessK
PrincessKPosts: 853
Member

What is lasix? Is this something the doc prescribe to you? I may have to do cytoxan, please give me details on the procedure and what you have learned from the first infusion. How does it make you feel other than bloated.

05/05/2009 07:13 AM
ladythorn001
ladythorn001  
Posts: 141
Member

Lasix is a "water pill", depending on the amount of swelling you have the docs will prescribe the mg. I was pretty bad, the swelling has gone down a lot..but for some reason my left foot still retains alot of fluid. Well, the first infusion went well, they put an IV in your arm, pump you full of fluids because cytoxan is similar to getting Chemo. The fluid is for flushing the harsh chemicals so they wont cause as much damage (benefits outweigh the risks, as they say). After the cytoxan, they pumped more fluids in. With me it was about fours bags of fluid and then the 1 of cytoxan. The bathroom was my friend that day Smile I was also give an anti nausea med before the procedure because it can make you nauseous. Other than the bloating, I really didnt have any other side effects. Overall it took about 5 hours, so far its working...my kidneys are doing better so hopefully its uphill from here. Hope this answered your questions, if not let me know.

05/05/2009 07:52 AM
PrincessK
PrincessKPosts: 853
Member

Did it make you tired? Did they send you home with nausea meds? Is it only benefiting your kidneys? Does it also help with fatigue and joint problems?

Yeah sound like you and the restroom become very close.

After the meds can you go back to work the next day or will you need a day to rest?


05/05/2009 08:53 AM
KJC1385
KJC1385  
Posts: 1587
Senior Member

Good luck with your treatment!

05/05/2009 11:13 AM
ladythorn001
ladythorn001  
Posts: 141
Member

Since everyone with lupus suffer different symptoms I am not sure how it affects joint aches. So far, I dont have any joint problems(knock on wood), as for fatigue, yeah I was tired afterwards, I just came home and laid in bed most of the day. I was exhausted from being at the hospital all day and maybe the treatment as well. They did send me home with nausea meds, I think I did get nauseous once while I was resting, nothing extreme. In my opinion, I need a day to rest before going back to work mainly cause of my edema..but you may be different and not need the full day.

05/05/2009 11:13 AM
ladythorn001
ladythorn001  
Posts: 141
Member

Thanks KJC1385!!

Post edited by: ladythorn001, at: 05/05/2009 11:15 AM


05/05/2009 11:32 AM
PrincessK
PrincessKPosts: 853
Member

okay, thanks for all your info.

05/05/2009 11:45 AM
ladythorn001
ladythorn001  
Posts: 141
Member

sure, anything to help!
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved